Mississippi, 2011Winter Storm in Mississippi, January 9 to 10, 2011
January 9 to 10, 2011 · NWS MEG · 22 events in 22 counties and zones
A surface low pressure system developed along the Rio Grande Valley in Texas on Sunday, 1/9/11, and tracked northeastward along the Gulf Coast as a upper level disturbance moved into the Mid-South during the evening hours of 1/9/11. Cold air was already in place across the Mid-South behind a cold front that had moved through two days prior.
Every event with a place to put it; 22 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 22
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A surface low pressure system developed along the Rio Grande Valley in Texas on Sunday, 1/9/11, and tracked northeastward along the Gulf Coast as a upper level disturbance moved into the Mid-South during the evening hours of 1/9/11. Cold air was already in place across the Mid-South behind a cold front that had moved through two days prior. As a result, precipitation associated with the system began in the form of snow mixed with sleet at times Sunday Evening 1/9/11 but quickly changed over to all snow. The snow tapered off during the morning hours of 1/10/11. Widespread snow amounts of 4 to 8 inches occurred across North Mississippi with a isolated band of 8 to 12 inches occurring just south of the Tennessee State Line from near Ashland, to Corinth, to Iuka in Northeast Mississippi. Roadways became hazardous due to the snow, as a result, numerous accidents occurred across the area. One fatality occurred from the numerous accidents.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Jan 9, 11:48 AM CST, 12 minutes earlier.
Area forecast discussion, Jan 9, 11:48 AM CST, 12 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
1148 AM CST SUN JAN 9 2011
.UPDATE...
UPDATED FOR AVIATION.
&&
.PREV DISCUSSION... /ISSUED 1032 AM CST SUN JAN 9 2011/
UPDATE...
THE FORECAST FOR TODAY LOOKS TO BE ON TRACK...MADE NO SIGNIFICANT
CHANGES.
AS FOR THE WINTER STORM...VERY IMPRESSIVE SATELLITE IMAGERY SHOWS
A NICELY DEVELOPED BAROCLINIC LEAF NOW OVER THE LOWER MISSISSIPPI
RIVER VALLEY AND A WELL DEFINED DRY SLOT ACROSS SOUTH AND EAST
TEXAS. PRECIPITATION HAS BEGUN ACROSS SOUTHERN ARKANSAS...NORTHERN
LOUISIANA...AND CENTRAL MISSISSIPPI. THIS SHIELD OF PRECIPITATION
WILL ADVANCE ON THE MIDSOUTH LATE THIS AFTERNOON BUT WILL
ENCOUNTER THE DRY BOUNDARY LAYER SO PRECIP SHOULD HAVE A HARD TIME
REACHING THE GROUND UNTIL ABOUT 3 PM ACROSS NORTHERN MS. EXPECTING
LITTLE OR NO PRECIP BEFORE 6 PM NORTH OF THE TN/MS STATE LINE.
THE CURRENT HEADLINE CONFIGURATION LOOKS GOOD...BUT MAY MAKE SOME
MODIFICATIONS TO TIMING WITH THE AFTERNOON PACKAGE AS WE GET A
BETTER HANDLE ON WHEN THINGS START.
QUICKLY LOOKING AT THE 12Z RUN...THE NAM IS NOW THE WETTEST
SOLUTION...BRINGING WHAT SEEMS LIKE AN ENHANCED MESO BAND ACROSS
NORTHERN MS. THE GFS HAS BACKED DOWN SOMEWHAT AND IS NOW THE
DRIEST MODEL. WILL AWAIT THE ECMWF...CANADIAN...AND HIGH RES
MESOSCALE MODELS BEFORE REASSESSING SNOWFALL PROJECTIONS. ATTM IT
STILL APPEARS THE LIKELIHOOD IS THERE FOR WIDESPREAD 3 TO 7 INCHES
IN THE WARNING AREA AND LOCALIZED TOTALS POSSIBLY EXCEEDING 8 TO
10 INCHES IF CONVECTIVE BANDS FORM.
BORGHOFF
PREV DISCUSSION... /ISSUED 508 AM CST SUN JAN 9 2011/
DISCUSSION...
WINTER STORM STILL EXPECTED TO IMPACT THE MIDSOUTH THIS AFTERNOON
THROUGH TONIGHT WITH SIGNIFICANT SNOWFALL ACCUMULATIONS.
STRONG UPPER LOW IS CURRENTLY OVER SOUTHERN TEXAS AND IS PRODUCING
STRONG TO SEVERE THUNDERSTORMS. UPSTREAM OF THIS LOW...A MUCH
DIFFERENT AIR MASS IS IN PLACE. TEMPERATURES ARE WELL BELOW THE
FREEZING MARK THIS MORNING ACROSS THE ENTIRE MIDSOUTH WITH
DEWPOINTS IN THE SINGLE DIGITS. THROUGH THE LATE MORNING AND EARLY
AFTERNOON HOURS...STRONG ISENTROPIC ASCENT WILL OCCUR AS A SURFACE
LOW WILL SLIDE EAST ACROSS THE GULF COAST. THIS WILL ALLOW WET
BULBING TO OCCUR AND STILL BELIEVE NORTHEAST MISSISSIPPI AND EAST
CENTRAL ARKANSAS WILL SEE THE FIRST FROZEN PRECIPITATION BETWEEN
18Z AND 21Z. MODEL SOUNDINGS STILL DEPICT SLEET MIXING IN WITH
SNOW ACROSS THIS AREA AT THE ONSET BUT QUICKLY CHANGING OVER TO ALL
SNOW.
MODELS HAVE SHOWN GOOD RUN TO RUN CONSISTENCY WITH THE TIMING AND
AMOUNT OF THE HEAVIEST QPF. STILL BELIEVE HEAVIEST SNOW SHIELD
WILL OCCUR ACROSS ALL OF NORTH MISSISSIPPI SUNDAY EVENING THROUGH
MIDNIGHT AS THE UPPER LOW SWINGS BY OVERHEAD. WOULD NOT BE
SURPRISED TO SEE A LARGE DEFORMATION ZONE ACROSS THIS AREA SPREAD
NORTHEAST AND INTO THE TENNESSEE RIVER VALLEY OVERNIGHT SUNDAY
INTO MONDAY AS FRONTOGENESIS REMAINS STRONG. KEPT ONGOING MENTION OF
ISOLATED THUNDER FOR THIS TIME FRAME AS WELL. SEE LATEST HWO AND
WSW STATEMENT FOR EXPECTED ACCUMULATION TOTALS. WINTER STORM
WARNING AND ADVISORY PLACEMENT AND TIMING LOOKS GOOD ATTM AND WILL
NOT BE ALTERED.
MAIN SHORTWAVE WILL EXIT THE REGION BY MONDAY MORNING. LOW LEVEL
MOISTURE WILL REMAIN IN PLACE ACROSS THE AREA HOWEVER AS DEPICTED
BY MODEL SOUNDINGS WITH DRYING ALOFT. DEPENDING ON TEMPERATURES
MONDAY...A LIGHT SNOW/FREEZING DRIZZLE MIX MAY OCCUR ACROSS THE
AREA WITH LIGHT SNOW TO THE NORTH. TRAVEL PROBLEMS MAY BE ENHANCED
IF THIS OCCURS. PRECIPITATION TYPE WILL OF COURSE DEPEND GREATLY
ON DAYTIME TEMPERATURES. PRECIPITATION MAY BE ENHANCED MONDAY
AFTERNOON AND EVENING AS A WEAK SURFACE TROUGH APPROACHES THE
AREA.
OVERNIGHT MONDAY INTO TUESDAY MORNING ANOTHER LOBE OF UPPER ENERGY
WILL SWING BY TO THE NORTH OF THE AREA. THIS SYSTEM DOES NOT
APPEAR TO HAVE A DEEP MOISTURE LAYER...AT LEAST NOT AS MUCH AS THE
LAST SYSTEM. HOWEVER...ADDITIONAL SNOWFALL ACCUMULATIONS OF AROUND
AN INCH WILL BE POSSIBLE ALONG AND NORTH OF A WALNUT RIDGE
ARKANSAS TO PARIS TENNESSEE LINE. SUBSEQUENT SHIFTS WILL NEED TO
MONITOR THIS SECOND WAVE LATE MONDAY THROUGH TUESDAY AFTERNOON.
ADDITIONAL HEADLINES MAY BE NEEDED.
PRECIPITATION SHOULD END ACROSS THE MIDSOUTH COMPLETELY BY TUESDAY
EVENING. THE FOCUS WILL THEN SHIFT TO EXTREME COLD TEMPERATURES
TUESDAY NIGHT THROUGH THURSDAY. STRONG ARCTIC HIGH PRESSURE IS
STILL EXPECTED TO SPILL SOUTH FROM CANADA AND SETTLE ACROSS THE
MIDSOUTH. CLOUD COVER AND AVAILABLE SNOW ON THE GROUND WILL BE KEY
FACTORS IN EXACTLY HOW FAR TEMPERATURES WILL FALL DURING THIS TIME
FRAME. BELIEVE SKIES WILL REMAIN PARTLY CLOUDY EVEN THOUGH SURFACE
HIGH PRESSURE WILL BE SETTLING IN...MAINLY DUE TO A WEAK MOISTURE
STARVED UPPER SHORTWAVE THAT WILL SWING THROUGH THE AREA. STILL
BELIEVE TEMPERATURES WILL STRUGGLE TO REACH THE FREEZING MARK IN
MEMPHIS TUESDAY THROUGH THURSDAY. NORTHERLY WINDS WILL GRADUALLY
BECOME LIGHT INTO THURSDAY AS THE HIGH SETTLES OVERHEAD. SKIES MAY
GO MOSTLY CLEAR MAINLY EAST OF JACKSON TENNESSEE THURSDAY MORNING
SO KEPT ISOLATED SINGLE DIGIT LOWS IN THESE AREAS.
TEMPERATURES WILL SLOWLY REBOUND FRIDAY AS SOUTHERLY WINDS RETURN.
LONG RANGE MODELS DEPICT A WEAK COLD FRONT SWINGING THROUGH THE
AREA SATURDAY MORNING. EARLY MORNING TEMPERATURES WILL AGAIN PLAY
A KEY ROLE AS LIGHT FREEZING RAIN MAY BE POSSIBLE ACROSS NORTHERN
AREAS EARLY SATURDAY MORNING. MODELS CURRENTLY DISAGREE GREATLY
WITH THE PLACEMENT OF THE UPPER DYNAMICS WITH THIS SYSTEM.
HOWEVER IT WILL ALSO NEED TO BE MONITORED CLOSELY AS THE CURRENT
OVERALL WEATHER PATTERN LOOKS TO REMAIN EXTREMELY ACTIVE FOR THE
NEXT SEVEN DAYS.
CCD
&&
.AVIATION...
18Z TAFS
DEEP UPPER LEVEL LOW WAS LIFTING THROUGH EAST TX AT 18Z...
SPREADING EXTENSIVE MID/HIGH CLOUDS OVER THE MIDSOUTH. MORNING
12Z SOUNDINGS INDICATED A DRY LAYER BELOW FL070. THIS LAYER WILL
GRADUALLY SATURATE FROM SOUTH TO NORTH AFTER 00Z...FOLLOWING THE
PASSAGE OF AN ELEVATED WARM FRONT. EXPECT A CORRESPONDING DECREASE
IN CIGS AND SNOW CHANCES AT THE MIDSOUTH TERMINALS. OF PARTICULAR
CONCERN IS THE POTENTIAL FOR SLEET TO MIX IN WITH THE SNOW AT
KMEM...KMKL AND PARTICULARLY KTUP. HAVE ATTEMPTED TO PINPOINT
TIMES WITH ATMOSPHERIC CONDITIONS WILL BE MOST FAVORABLE FOR SLEET
AT EACH SITE IN THE 18Z TAF PACKAGE.
SLEET POTENTIAL BEGINS TO FALL OFF AFTER 03Z...WITH MODERATE SNOW
LIKELY SOUTH OF A KMEM TO KMKL LINE INTO THE EARLY OVERNIGHT.
LOCAL BANDS OF HEAVY SNOW WILL BE POSSIBLE OVER NORTH MS AND
SOUTHWEST TN TOWARD 06Z AND SEVERAL HOURS THEREAFTER. CANNOT RULE
OUT SOME SLEET MIXING IN BRIEFLY IN ANY LATE EVENING/EARLY
OVERNIGHT CONVECTIVE SNOW BANDS. HAVE LEFT OUT OF THE TAFS FOR
NOW GIVEN THE DIFFICULTY IN PINNING DOWN TIMING AND LOCATION OF
TRANSITORY CONVECTIVE BANDS THIS FAR OUT.
UPPER LEVEL SYSTEM WILL PULL OUT BY 12Z... LEAVING SHALLOW SUPERCOOLED
MOISTURE TRAPPED IN THE LOW LEVEL ARCTIC INVERSION. ALONG WITH FLURRIES...
WILL LIKELY SEE AT LEAST SOME PATCHY LIGHT FREEZING DRIZZLE AFTER 12Z.
PWB
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 33 27 33 28 / 20 100 40 40
MKL 32 27 32 28 / 10 100 50 50
JBR 31 25 32 27 / 10 100 30 60
TUP 34 29 33 29 / 70 100 50 20
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WINTER WEATHER ADVISORY FROM 9 PM THIS EVENING TO 6 AM CST
MONDAY FOR CLAY-CRAIGHEAD-GREENE-LAWRENCE-RANDOLPH.
WINTER STORM WARNING FROM 3 PM THIS AFTERNOON TO 6 AM CST MONDAY
FOR LEE AR-PHILLIPS.
WINTER STORM WARNING FROM 6 PM THIS EVENING TO 6 AM CST MONDAY
FOR CRITTENDEN-CROSS-MISSISSIPPI-POINSETT-ST. FRANCIS.
MO...WINTER WEATHER ADVISORY FROM 9 PM THIS EVENING TO 6 AM CST
MONDAY FOR DUNKLIN-PEMISCOT.
MS...WINTER STORM WARNING FROM 3 PM THIS AFTERNOON TO 6 AM CST MONDAY
FOR CALHOUN-CHICKASAW-COAHOMA-ITAWAMBA-LAFAYETTE-LEE MS-
MONROE-PANOLA-PONTOTOC-QUITMAN-TALLAHATCHIE-TATE-TUNICA-
YALOBUSHA.
WINTER STORM WARNING FROM 6 PM THIS EVENING TO 6 AM CST MONDAY
FOR ALCORN-BENTON MS-DESOTO-MARSHALL-PRENTISS-TIPPAH-
TISHOMINGO-UNION.
TN...WINTER WEATHER ADVISORY FROM 9 PM THIS EVENING TO 6 AM CST
MONDAY FOR DYER-HENRY-LAKE-OBION-WEAKLEY.
WINTER STORM WARNING FROM 6 PM THIS EVENING TO 6 AM CST MONDAY
FOR CARROLL-CHESTER-CROCKETT-DECATUR-FAYETTE-GIBSON-
HARDEMAN-HARDIN-HAYWOOD-HENDERSON-LAUDERDALE-MADISON-
MCNAIRY-SHELBY-TIPTON.
&&Hazardous weather outlook, Jan 9, 5:48 AM CST, 6 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
548 AM CST SUN JAN 9 2011
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-101400-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
548 AM CST SUN JAN 9 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
A WINTER STORM WARNING IS IN EFFECT FOR THIS AFTERNOON AND TONIGHT
ROUGHLY ALONG AND SOUTH OF A HARRISBURG ARKANSAS...TO A HUNTINGDON
TENNESSEE LINE. A WINTER WEATHER ADVISORY IS IN EFFECT FOR AREAS
NORTH OF THIS LINE TO THE MISSOURI AND KENTUCKY BORDERS. CONSULT
THE LATEST WINTER STORM WARNING AND ADVISORY PRODUCTS FOR MORE
INFORMATION.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
AREAS OF LIGHT SNOW OR FREEZING DRIZZLE WILL CONTINUE THROUGHOUT
THE DAY ON MONDAY.
ANOTHER WEATHER SYSTEM WILL TRACK FROM MISSOURI INTO THE OHIO
VALLEY MONDAY NIGHT AND TUESDAY MORNING. THIS SYSTEM MAY BRING
ADDITIONAL SNOW ACCUMULATIONS AROUND 1 INCH POSSIBLE ALONG AND
NORTH OF A WALNUT RIDGE ARKANSAS TO PARIS TENNESSEE LINE. LIGHT
FREEZING DRIZZLE WILL ALSO BE POSSIBLE MONDAY NIGHT INTO TUESDAY.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTERS...EMERGENCY MANAGEMENT...LAW ENFORCEMENT...AND
TELEVISION METEOROLOGISTS ARE ENCOURAGED TO REPORT ANY SNOW OR ICE
ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE IN MEMPHIS.
CCD
Winter Storm, Lafayette
- When
- January 9, 12:00 PM CST to January 10, 4:00 AM CST
- Where
- Lafayette forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 34.357, -89.485 (the zone’s center; the record gives no point)
Six to ten inches of snow fell across Lafayette County.
Winter Storm, Calhoun
- When
- January 9, 12:00 PM CST to January 10, 4:00 AM CST
- Where
- Calhoun forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 33.937, -89.336 (the zone’s center; the record gives no point)
Four to five inches of snow fell across Calhoun County.
Winter Storm, Yalobusha
- When
- January 9, 12:00 PM CST to January 10, 4:00 AM CST
- Where
- Yalobusha forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 34.028, -89.708 (the zone’s center; the record gives no point)
Three to five inches of snow fell across Yalobusha County.
Winter Storm, Tate
- When
- January 9, 12:00 PM CST to January 10, 2:00 AM CST
- Where
- Tate forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 34.650, -89.945 (the zone’s center; the record gives no point)
Four to eight inches of snow fell across Tate County.
Winter Storm, Panola
- When
- January 9, 12:00 PM CST to January 10, 2:00 AM CST
- Where
- Panola forecast zone
- Deaths
- 0 direct, 1 indirect
- Reported by
- Trained Spotter
- Coordinates
- 34.364, -89.951 (the zone’s center; the record gives no point)
Seven to nine inches of snow fell across Panola County.
Winter Storm, Tunica
- When
- January 9, 12:00 PM CST to January 10, 2:00 AM CST
- Where
- Tunica forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 34.652, -90.375 (the zone’s center; the record gives no point)
Five inches of snow fell across Tunica County.
Winter Storm, Coahoma
- When
- January 9, 12:00 PM CST to January 10, 2:00 AM CST
- Where
- Coahoma forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 34.229, -90.603 (the zone’s center; the record gives no point)
Seven inches of snow fell across Coahoma County.
Winter Storm, Quitman
- When
- January 9, 12:00 PM CST to January 10, 2:00 AM CST
- Where
- Quitman forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 34.251, -90.289 (the zone’s center; the record gives no point)
Eight inches of snow fell across Quitman County.
Winter Storm, Tallahatchie
- When
- January 9, 12:00 PM CST to January 10, 2:00 AM CST
- Where
- Tallahatchie forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 33.951, -90.173 (the zone’s center; the record gives no point)
Four to six inches of snow fell across Tallahatchie County.
Winter Storm, De Soto
- When
- January 9, 2:00 PM CST to January 10, 2:00 AM CST
- Where
- De Soto forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 34.875, -89.992 (the zone’s center; the record gives no point)
Four to six inches of snow fell across DeSoto County.
Winter Storm, Marshall
- When
- January 9, 2:00 PM CST to January 10, 2:00 AM CST
- Where
- Marshall forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 34.762, -89.503 (the zone’s center; the record gives no point)
Five to eight inches of snow fell across Marshall County.
Winter Storm, Benton
- When
- January 9, 2:00 PM CST to January 10, 4:00 AM CST
- Where
- Benton forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 34.817, -89.188 (the zone’s center; the record gives no point)
Nine to twelve inches of snow fell across Benton County.
Winter Storm, Tippah
- When
- January 9, 2:00 PM CST to January 10, 4:00 AM CST
- Where
- Tippah forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 34.768, -88.909 (the zone’s center; the record gives no point)
Ten inches of snow fell across Tippah County.
Winter Storm, Alcorn
- When
- January 9, 2:00 PM CST to January 10, 6:00 AM CST
- Where
- Alcorn forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 34.881, -88.580 (the zone’s center; the record gives no point)
Six to ten inches of snow fell across Alcorn County.
Winter Storm, Tishomingo
- When
- January 9, 2:00 PM CST to January 10, 6:00 AM CST
- Where
- Tishomingo forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 34.740, -88.239 (the zone’s center; the record gives no point)
Seven to eleven inches of snow fell across Tishomingo County.
Winter Storm, Prentiss
- When
- January 9, 2:00 PM CST to January 10, 6:00 AM CST
- Where
- Prentiss forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 34.618, -88.520 (the zone’s center; the record gives no point)
Eight to ten inches of snow fell across Prentiss County.
Winter Storm, Lee
- When
- January 9, 2:00 PM CST to January 10, 6:00 AM CST
- Where
- Lee forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 34.290, -88.680 (the zone’s center; the record gives no point)
Six to ten inches of snow fell across Lee County.
Winter Storm, Itawamba
- When
- January 9, 2:00 PM CST to January 10, 6:00 AM CST
- Where
- Itawamba forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 34.280, -88.361 (the zone’s center; the record gives no point)
Six inches of snow fell across Itawamba County.
Winter Storm, Monroe
- When
- January 9, 2:00 PM CST to January 10, 6:00 AM CST
- Where
- Monroe forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 33.892, -88.480 (the zone’s center; the record gives no point)
Four to six inches of snow fell across Monroe County.
Winter Storm, Chickasaw
- When
- January 9, 2:00 PM CST to January 10, 4:00 AM CST
- Where
- Chickasaw forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 33.921, -88.948 (the zone’s center; the record gives no point)
Four to five inches of snow fell across Chickasaw County.
Winter Storm, Pontotoc
- When
- January 9, 2:00 PM CST to January 10, 4:00 AM CST
- Where
- Pontotoc forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 34.225, -89.037 (the zone’s center; the record gives no point)
Six to eight inches of snow fell across Pontotoc County.
Winter Storm, Union
- When
- January 9, 2:00 PM CST to January 10, 4:00 AM CST
- Where
- Union forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 34.491, -89.004 (the zone’s center; the record gives no point)
Eight to ten inches of snow fell across Union County.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Ice Storm and Winter Storm in Alabama, January 9 to 10, 20112 deaths · 9 injured · 39 events
- Winter Storm and Winter Weather in Kansas, January 9 to 10, 20111 death · 14 injured · $767,000 · 9 events
- Winter Storm in Louisiana, January 9, 20112 deaths · 2 injured · 8 events
- Ice Storm and Winter Storm in Georgia, January 9 to 14, 20111 death · 6 injured · $55,000 · 92 events
- Heavy Snow in Texas, January 9, 20111 death · $970,000 · 8 events
- Winter Storm and Winter Weather in Nebraska, January 9 to 12, 20111 death · 4 injured · 43 events
- Tornadoes and Hail in Texas, January 9, 2011$8.7 million · EF1 · 21 events
- Heavy Snow and Winter Weather in South Dakota, January 9 to 10, 20111 death · 24 events
- Ice Storm and Heavy Snow in Mississippi, January 9, 2011$1.5 million · 46 events
- Heavy Snow in Arkansas, January 9, 2011$190,000 · 2 events
- Ice Storm and Winter Weather in Louisiana, January 9, 2011$120,000 · 5 events
- Marine Thunderstorm Winds in Gulf of Mexico, January 9, 2011$50,000 · 61 kt wind · 16 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 279167, 279168, 279169, 279170, 279171, 279172, 279173, 279174, 279175, 279149, 279150, 279153, 279155, 279157, 279158, 279159, 279160, 279161, 279162, 279163, 279164, 279166.